SSRI refers to selective serotonin reuptake inhibitor. It is a class of drugs used to treat major depressive disorder and anxiety.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is the cause for having sudden mood changes and fear of losing people?
Query: Hi doctor, I often feel very low, anxious, and stressed. I try diverting myself, but I still get into a trance, where I feel sad. I am afraid of losing people, and keep thinking about what they think and how they feel. Even though they are not worthy of my sorry at times, I still apologize out of ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. I do not think these are symptoms of multiple personalities. Your main symptoms are related to mood like low mood, feeling bad at times, and anxiousness. Fear of losing people is also related to depression. Your behavior to say so... Read Full »
How to become more energetic and active?
Query: Hi doctor, I am taking Stalopam 10 bd, Fludac 20 od and Alprax 0.5 od for anxiety and depression. I feel sleepy in daytime and frequent yawning. I feel fatigue and no energy or activeness. I am also on Olmesartan for high BP; Harty and Mactor EZ for high cholesterol levels. Kindly suggest some medic... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. You are suffering from anxiety and depressive disorder and are on 20 mg Escitalopram and 20 mg Fluoxetine per day.Both these drugs are SSRIs (selective serotonin reuptake inhibitor) and in my opinion there is no use in taking two SSRI drugs ... Read Full »
Can masturbation be a reason for my premature ejaculation?
Query: Hi doctor, I am a 32 year old unmarried male. I am suffering from premature ejaculation. I am masturbation from 13 years od age using sex toys. I am not lasting more than two minutes. I am taking antidepressants and doing squeeze technique. But, it does not help me. Kindly suggest medicine for prema... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. First of all, I would like to tell you that masturbation is not the reason for the problem of premature ejaculation you are having. Masturbation is a safe habit, and most of the men masturbate. Diabetes increases the risk of premat... Read Full »
To stop continuous panic attacks, which drug can be taken other than Clonazepam?
Query: Hi doctor, I have been on Klonopin that is Clonazepam prescribed before 14 years for panic attacks and anxiety. I am currently on the 2 mg dosage and taking it four times a day. This is monitored every few months by my family doctor. For the past one week, I have noticed that I have been experienc... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. Anxiety and panic disorders are serious disorders and tend to recur.Clonazepam is a benzodiazepine drug and have good efficacy in controlling the symptoms of anxiety. The drug can control panic symptoms effectively but is not the treatment o... Read Full »
I get angry easily and have lost interest in everything. What can be done?
Query: Hello doctor, I am 58 years old male. I get angry at the drop of a pin. One single nerve in my left forearm pains like hell for two to three seconds. I have no stamina to walk. The area in my trousers around thread knot area gets brown for six months or so. I have lost interest in everything. Curren... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Sudden onset of anger could occur due to underlying mood disturbance. This can be due to depression or may be due to poor impulse control. If you have sudden onset anger with poor impulse control like throwing things, hitting others or ... Read Full »
How long does Lexapro take to start working?
Query: Hi doctor, I had recently had several hospital stays for spikes in blood pressure due to years of stress with a sick child. Nothing organically was found. Anxiety might be the key. I was put on 5 mg of Lexapro at night, which made me anxious and gave me insomnia. Then, another doctor gave me Buspa... Read Full »
Answer: Hello, Welcome to icliniq.com. If Lexapro (Escitalopram) caused insomnia, then it is better to take the drug in the morning after breakfast. This drug is an SSRI drug (selective serotonin reuptake inhibitor) and helps to reduce depressive symptoms when taken regularly. Buspirone is an anti-an... Read Full »
Which is a more potent anti-anxiety medicine?
Query: Dear doctor, I have been taking SNRI/ SSRI for around 20 years. Five years ago, my general anxiety got worse. So, my doctor switched from Citalopram 10 mg to Escitalopram 10 mg (one per day). Citalopram was taken five years to 10 years ago, and before that, Zoloft 20 mg per day. Now my GAD is gettin... Read Full »
Answer: Hello, Welcome to icliniq.com. Buspirone is a different drug than Escitalopram. Escitalopram is an SSRI (selective serotonin reuptake inhibitor) and helps improve serotonergic neurotransmission in the brain. The drug should be taken regularly in order to improve anxiety and depression. Buspirone i... Read Full »
How to help a friend who is depressed due to work stress?
Query: Hello doctor, My friend is 40 years old. She was attacked by polio at the age of 3 and unable to walk. She is under depression due to work stress. She is reacting like a mentally challenged sometimes. We do not know what is in her mind. Since two months, she has been reacting this way. Please help u... Read Full »
Answer: Hello, Welcome to icliniq.com. Persistent work stress could lead to adjustment disorder and increases the risk of depressive and anxiety symptoms. She is suffering from polio and has work stress. These are probably the reasons that she behaves weird. If her symptoms persist then please consult... Read Full »
Is Prozac a better alternative for Paroxetine?
Query: Hi doctor, I have been suffering from severe anxiety disorder for the past two years. It all started with a severe panic attack then I was diagnosed with acute hypochondriac. I have been always worrying about my heart health and fearing that any time I may get an attack. This has reduced my quality ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Hypochondriasis is a serious anxiety condition which cause severe symptoms and fear about health condition. Both Paroxetine and Prozac (Fluoxetine) are the drugs belonging to SSRI (selective serotonin reuptake inhibitor... Read Full »
How to get rid of anxiety, anticipation, and negative thoughts and improve focus?
Query: Hello doctor, My thoughts are always racing, and I cannot focus. I am always worried, and I think for the worse. I get emotional over things which happened in the past, every day. I have gained 20 lbs over the past year. I stress about going for trips or gatherings in advance, but in the end, I alwa... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. You have a problem with racing thoughts and always think worse. If these thoughts are unwanted, dominating, and are resulting in distress, then that could be due to anxiety or possibly these could be obsessive thoughts. These thoughts ar... Read Full »